Hello ppl , just wanted some suggestions, im doing okay, I had bad issues with health anxiety previously, nw m better, bt once Im in a v stressful situation or when im put in a crowd, my neck feels v stiff n I cant move freely , my speech is also slightly impaired due to my anxiety n im in medicalschool and its v stressful ; bt since I cn manage it im nt taking any medications yet , bt im afraid it may get worst , cause I just begin my 2 years of my clinical years n its rly gonna b hectic, and the place m staying in doesn't offer cognitive behavioural therapy , and at the same time I cannot take any medications tht impair my memory, so I'm just keeping it under control by eating right n exercising, and my symptoms are such stammering , head feels tight like being tied by tight band, neck gets stiff , n headache every nw and then, my question is , shud I take medications or live my life till anxiety hits me badly
I say 'take the middle road': learn relaxation techniques (google that) and use them religiously. You might also try herbal remedies like St. John's wort or Valerian Root: DO NOT TAKE THESE AT THE SAME TIME. If you find that you don't like one of them, then stop taking that one and try the other. Also healthy living and excersize and diet will help your brain funtioning in a more normal way. Let me know how you do! - Blu
Hi and welcome. Well your definatly under a lot of stress in med school and i can understand your stiff neck from leaning of reading all those hours. Stress is called the silent killer as tenses the whole body and if its more than you can handle, nothing wrong with seeing a doctor and prescribing something to relax that wont affect your memory.
When i was in college i got these horrendous stiff neck aches that eventually stiffened up my whole back and was just terrible pain. My doctor prescribed some thing to relax and really helped me to get my degree.
Thanks for ur great advises , I really appreciate it , probably I will start with some herbal remedies n see if it improves , if it doesnt I will seek some professional help , thank you and by the way life360 im proud of u tht u completed ur degree with all those u went thru , by any chance wt medicines u took n hw exactly ur symptoms are ! And blu hav u tried st John's wort ,
Hi Angel, i was prescribed "Meprobamate". It actually changed my life and after about 6 months i did not need it anymore. I remember clear as a bell the first time the stiffness went away, it was like a ton weight lifted off my shoulders. The pain was unbearable and also remember thinking "is this whats its like not to have this pain".
Stay away from drugs unless your life becomes unliveable without them. They present problems of their own you don't need since you're still functioning well, and they'll always be there if you ever do need them. As to the above post, valerian and St. John's Wort can be taken together, but St. John's Wort is actually for depression, not so much for anxiety. They don't affect the same neurotransmitters; in fact, nobody actually knows how St. John's Wort works for depression, the mechanism of action has been described so many ways. First it was thought to be an MAO inhibitor, then affecting serotonin, but I don't think anyone knows for sure as it's a complex plant that's also got anti-viral and other properties. Valerian works on GABA, so it's like taking an anti-depressant with a benzo. More appropriate would be 5-HTP or taurine, which go after serotonin and GABA, but doing this without a good foundation in natural medicine is complicated. A good book on this is Natural Highs by Hyla Cass, a psychiatrist at UCLA. For the poster, any kind of therapy can be helpful, so although CBT is pushed highly you could find progress with any kind of talk therapy. It's best if the person knows relaxation techniques, and it's pretty hard to believe anywhere with a medical school wouldn't have these resources if you look hard enough.
Thank you so much for ur kind words , probably they do hav and im nt aware of it, I wil find out more abt cbt, yes its under control bt im just sad tht my speech gets slightly impaired , I stammer sometimes and often run out of words to speak , Im rly hoping this 2 herbal therapy cn keep me on track , cause im rly surviving n struggling hard to become a gd doc , and I wanna do all it takes to provide my patients the best I could and in order to do so I need to win over my anxiety and hopefully my speech gets better too , pls keep me in all ur prayers , thnk u
Hey, if this teaches you there a whole field of medicine, natural medicine, they don't teach you in medical school, that alone will make you a much better doctor as you'll have more tools at your disposal.
Aww so sweet, thank you so much , with such a great support from all of u , hopefully I will finish my medical school successfully and win over my anxiety, its difficult at times bt I will work for it , thank you again for all ur support n love , tc
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.